Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 47, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jun 23, 2021, 3:06 AM EDT. It took effect at Jun 23, 2021, 10:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2021, 3:06 AM EDT (07:06 UTC)
- In effect from
- Jun 23, 2021, 10:00 AM EDT
- Expired
- Jun 24, 2021, 6:23 AM EDT
- In force
- 20 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
331 WHUS72 KILM 230706 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 306 AM EDT Wed Jun 23 2021 AMZ250-252-231515- /O.NEW.KILM.SC.Y.0047.210623T1400Z-210624T0300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 306 AM EDT Wed Jun 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 10 AM this morning to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CRM
4 follow-up statements
936 WHUS72 KILM 231304 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 904 AM EDT Wed Jun 23 2021 AMZ250-252-231930- /O.CON.KILM.SC.Y.0047.210623T1400Z-210624T0300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 904 AM EDT Wed Jun 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
650 WHUS72 KILM 231908 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 308 PM EDT Wed Jun 23 2021 AMZ250-252-240800- /O.EXT.KILM.SC.Y.0047.000000T0000Z-210624T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 308 PM EDT Wed Jun 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 8 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
140 WHUS72 KILM 240712 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 312 AM EDT Thu Jun 24 2021 AMZ250-252-241200- /O.CON.KILM.SC.Y.0047.000000T0000Z-210624T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 312 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
894 WHUS72 KILM 241023 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 623 AM EDT Thu Jun 24 2021 AMZ250-252-241130- /O.CAN.KILM.SC.Y.0047.000000T0000Z-210624T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 623 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 12:52 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 23, 12:52 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1252 AM EDT Wed Jun 23 2021
.SYNOPSIS...
A cold front will sweep across the area tonight, accompanied by
some showers and thunderstorms. Cool and dry high pressure will
build in from the north Wednesday into Thursday with below
normal temperatures. The lingering front offshore will move
inland on Friday with increasing warmth and chances of showers
or thunderstorms increasing through the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
Moisture rich environment ahead of approaching cold front this
afternoon, with pcp water values up over 2 inches, but lacking
in the sfc heating with such extensive cloud cover and shower
activity. The front was draped from SW to NE across the Raleigh
area around 3pm this aftn, evident by a line of convection. Overall,
expect best potential for stronger storm development associated
with lift along the front and enhanced by shortwave energy
rotating around main mid to upper trough into early this
evening. Increasing low level winds up to 45 kts with mainly
unidirectional shear out of the SW will help to create limited
potential for damaging wind gusts with the convection through
this evening. Convection will weaken and diminish as heating of
the day cuts off, tapering off once front moves through and
winds shift from SW to N-NE. SPC keeps our local area in
marginal risk of severe weather through this evening with a few
strong to severe storms possible, with main threat of damaging
wind gusts.
Cold front will drop into the area between 10p and midnight,
clearing the coast by daybreak. Lingering moisture and clouds
should move off the coast through Wed morning as sfc high builds
down from the north, but mid to upper trough will flatten out
and lift north leaving front lingering in the offshore waters as
high pressure builds down from the north. Winds will shift
around from SW to NE as front moves through. Soundings and
moisture profiles show deep drying through the column with some
lingering low level moisture which dries out by Wed aftn, drying
out further into Wed night. Pcp water values drop from 1.6
inches before daybreak Wed down less than an inch by midnight
and possibly down to a half inch by Thurs morning.
Overall, expect clearing skies and increasing sunshine through
Wed with relatively cool and dry air keeping temps near 80, over
5 to 10 degrees below normal. Overnight lows will be closer to
normal tonight, but by Thurs morning, lows will drop down near
60 inland. Should see some fog around inland but as dewpoints
drop, any fog should clear into the morning. Dewpoint temps
close to 70 this evening will be down in the 50s by Wed night.
&&
.SHORT TERM /THURSDAY NIGHT/...
A weakening wedge of surface high pressure will be in place through
the period. Models have trended much drier with the forecast, now
suppressing the measurable rain offshore, a trend we were starting
yesterday. Clouds may linger along the coast however while inland
locales see breaks of sunshine. This will likely suppress highs by a
few degrees below their inland counterparts; both inland and coastal
locations remaining below climatology.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Weak flow aloft on Friday while a weak warm front/trough moves
ashore. Morning showers along the coast will spread inland along
with the boundary. With highs still only in the lower 80s
instability may be meager enough for only isolated thunder. Fairly
deep but weak onshore flow becomes established Saturday which should
wind up fairly seasonable and with just a slightly elevated coverage
of mainly diurnal storms. The deep onshore flow remains Sunday but
subtle height rises from the northeast should tend to trim
convective coverage back to normal (30 percent-ish). The upper level
ridge to our northeast strengthens further Monday into Tuesday. The
deep layer onshore flow will thus continue and keep the area
susceptible to diurnal showers and isolated thunderstorms as the
deep layer of marine air contains only very weak lapse rates.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
Surface front and associated line of weak showers was located
along the coast at 05Z. High pressure behind the front will
produce northeast flow into Thursday. MVFR skies are expected
behind the front, with potential for a short period of IFR
ceilings at KILM before sunrise. Low clouds will scatter out
from NW to SE during the early to mid-morning.
Extended Outlook...Predominantly VFR Wednesday night through
Friday morning. Convective showers and thunderstorms may return
Friday through Sunday as the front moves back onshore.
&&
.MARINE...
Through Wednesday night...
SCA conditions will continue into tonight in gusty SW winds
ahead of a cold front. SW wind speeds are 25 to 30 kt
sustained. Expect the CFP to occur during the pre-dawn Wed hrs,
sinking SE- ward to just offshore before stalling during Wed.
Winds will back to the NE-ENE after FROPA and actually may be
underdone by guidance. The post cold frontal NE surge will lie
just below SCA thresholds but the seas will be slow to subside
due to the stalled front in close proximity and the continued
pseudo/fresh swell feed. SCA thresholds will be borderline
during Wed, especially the waters off Cape Fear. Seas generally
5 to 8 ft at the start, subsiding to 3 to 5 ft at the end of the
fcst period but subject to change especially toward the end.
Potential SMW type convection by midday today and continuing
into the evening with potential for 34+ kt wind gusts and
occasional/frequent reduced vsby below 1nm at times from the
heavy rain.
Thursday through Sunday...E to NE winds Thursday as high pressure
wedging in from the north starts to weaken/break down. Flow turns
more southerly on Friday as the continuation of this process allows
a warm front to move ashore. Over the weekend the gradient remains
weaker than normal as Atlantic high pressure is displaced north and
east of its more normal June position closer to Bermuda. The short
period wind wave will dominate seas through the period but there
will be a few longer period wave components, primarily out of the
southeast. One will have a 7-8 second period and the other 12-13
seconds.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Beach Hazards Statement from 6 AM EDT this morning through
this evening for NCZ106-108.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...RGZ
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...CRM
MARINE...MBB/RGZHazardous weather outlook, Jun 22, 10:24 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1024 PM EDT Tue Jun 22 2021 AMZ250-252-254-256-NCZ087-096-099-105-107-109-SCZ017-023-024-032-033- 039-055-058-059-231030- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 1024 PM EDT Tue Jun 22 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-056-231030- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 1024 PM EDT Tue Jun 22 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-231030- Coastal Pender-Coastal New Hanover- 1024 PM EDT Tue Jun 22 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 9
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:41 PM EDT | Coastal Flood Advisory | ILM | New Hanover, Pender | 10 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.